Cookies?
Library Header Image
LSE Research Online LSE Library Services

Banded spatio-temporal autoregressions

Gao, Zhaoxing, Ma, Yingying, Wang, Hansheng and Yao, Qiwei (2019) Banded spatio-temporal autoregressions. Journal of Econometrics, 208 (1). pp. 211-230. ISSN 0304-4076

[img] Text - Accepted Version
Download (1MB)

Identification Number: 10.1016/j.jeconom.2018.09.012

Abstract

We propose a new class of spatio-temporal models with unknown and banded autoregressive coefficient matrices. The setting represents a sparse structure for high-dimensional spatial panel dynamic models when panel members represent economic (or other type) individuals at many different locations. The structure is practically meaningful when the order of panel members is arranged appropriately. Note that the implied autocovariance matrices are unlikely to be banded, and therefore, the proposal is radically different from the existing literature on the inference for high-dimensional banded covariance matrices. Due to the innate endogeneity, we apply the least squares method based on a Yule– Walker equation to estimate autoregressive coefficient matrices. The estimators based on multiple Yule–Walker equations are also studied. A ratio-based method for determining the bandwidth of autoregressive matrices is also proposed. Some asymptotic properties of the inference methods are established. The proposed methodology is further illustrated using both simulated and real data sets.

Item Type: Article
Official URL: https://www.sciencedirect.com/journal/journal-of-e...
Additional Information: © 2018 Crown Copyright. Published by Elsevier B.V.
Divisions: Statistics
Subjects: Q Science > QA Mathematics
Sets: Departments > Statistics
Date Deposited: 10 Dec 2018 16:47
Last Modified: 10 Dec 2019 00:12
URI: http://eprints.lse.ac.uk/id/eprint/91161

Actions (login required)

View Item View Item

Downloads

Downloads per month over past year

View more statistics